Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 36, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 18, 2016, 7:20 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2016, 7:20 PM EDT (23:20 UTC)
- Expired
- Mar 19, 2016, 1:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
329 WHUS72 KMHX 182320 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 720 PM EDT FRI MAR 18 2016 ...ELEVATED SEAS WILL CONTINUE FOR THE CENTRAL COASTAL WATERS... .SEAS WILL REMAIN ELEVATED FOR THE CENTRAL COASTAL WATERS OF EASTERN NORTH CAROLINA THROUGH THIS EVENING. SEAS SHOULD SUBSIDE BELOW 6 FEET BY MIDNIGHT. AMZ152-154-190500- /O.NEW.KMHX.SC.Y.0036.160318T2320Z-160319T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 720 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT SATURDAY. * WINDS...EAST 5 TO 15 KT. * SEAS...4 TO 6 FEET...EXCEPT 2 TO 4 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 3:08 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 18, 3:08 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 PM EDT FRI MAR 18 2016
.SYNOPSIS...
LOW PRESSURE WILL TRACK ALONG THE COAST SATURDAY AND SATURDAY
NIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH SUNDAY NIGHT.
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE SOUTHWEST
MONDAY AND MONDAY NIGHT...THEN MOVE OFF THE COAST TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRI...MODELS IN OVERALL GOOD AGREEMENT IN THE SHORT
TERM. LOW PRESSURE MOVING NORTHEAST THROUGH THE GULF STATES WILL
PULL A WARM FRONT NORTH IN SC OVERNIGHT. UPPER LEVEL CLOUD SHIELD
WILL SPREAD IN THIS EVENING FOLLOWED BY MID-DECK AFTER MIDNIGHT.
FORECAST SOUNDINGS SHOW BOUNDARY LAYER STAYING VERY DRY OVERNIGHT.
LOWS IN THE UPPER 40S TO LOWER 50S...EXCEPT MID TO UPPER 50S OUTER
BANKS.
&&
.SHORT TERM /SATURDAY/...
AS OF 3 PM FRI...SURFACE LOW OVER NORTH GEORGIA SATURDAY MORNING
WILL DISSIPATE AS A NEW LOW SPINS UP JUST OFF THE NORTHERN OUTER
BANKS AND TRACKS NORTHEAST. CHANCE POPS IN THE MORNING WILL BECOME
LIKELY IN THE AFTERNOON AS RAIN SPREADS IN. CLOUDY SKIES LIGHT
RAIN AND A LIGHT EAST WIND WILL MAKE FOR A COOLER DAY THAN TODAY.
HIGHS WILL RANGE FROM THE UPPER 50S NORTHERN OUTER BANKS TO MID
60S SOUTH COAST INTO THE SOUTHERN COASTAL PLAIN.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM FRI... LOW PRESSURE WILL TRACK ALONG THE NC COAST
SATURDAY NIGHT FOLLOWED BY COLD HIGH PRESSURE FOR EARLY NEXT WEEK.
PATCHY FROST MAY BE POSSIBLE ACROSS INLAND AREAS TUESDAY MORNING.
THE HIGH WILL MOVE OFFSHORE TUESDAY WITH A MODERATING TEMPERATURE
TREND THROUGH THE END OF THE WEEK.
AN AREA OF LOW PRESSURE WILL TRACK ALONG THE COAST SAT NIGHT THEN
LIFT NE SUN AND MON. NO SIGNIFICANT CHANGES MADE TO PREVIOUS
FORECAST WITH THIS SYSTEM. WILL CONTINUE LIKELY POPS SAT
NIGHT...TAPERING OFF FROM WEST TO EAST LATE SAT NIGHT AND EARLY
SUN. DEEPER MOISTURE WILL BE MOVING OFFSHORE WITH DEPARTING LOW
SUNDAY HOWEVER UPR TRF IS STILL APPROACHING SO WILL KEEP HIGHER
CHC POPS OVER THE REGION...THOUGH EXPECT PRECIP MORE SCATTERED IN
NATURE WITH FAIRLY LIGHT RAINFALL AMOUNTS. AS THE UPR TRF CROSSES
SUN NIGHT INTO EARLY MONDAY...LINGERING RAIN SHLD END FROM W TO E.
MUCH COOLER SUN AND SUN NIGHT WITH N/NW WINDS ON THE BACKSIDE OF
THE LOW...HIGHS SUN IN THE 50S WITH LOWS SUN NIGHT MID 30S INLAND
TO LOWER 40S ALONG THE COAST. EXPECT STRONGEST WINDS TO REMAIN
OFFSHORE THROUGH THE DURATION OF THE LOW SAT NIGHT THROUGH
MON...WHICH SHOULD LIMIT COASTAL IMPACTS.
HIGH PRESSURE BUILDS IN FROM THE WEST MONDAY AND TUESDAY, THEN
MOVES OFFSHORE LATE TUESDAY THROUGH MID WEEK. COOLER AND DRIER TO
BEGIN THE WEEK...WITH HIGHS MONDAY IN THE 50S AND LOWS IN THE LOW
TO MID 30S INLAND TO AROUND 40 BEACHES MONDAY NIGHT. COULD SEE
SOME AREAS OF PATCHY FROST DEVELOP MONDAY NIGHT/TUESDAY MORNING.
A GRADUAL WARM THROUGH THE WEEK AS THE HIGH SLIDES OFFSHORE AND
S/SWLY RETURN FLOW DEVELOPS. HIGHS EXPECTED IN THE UPPER 50S/LOW
60S TUESDAY WITH 70S RETURNING WEDNESDAY THROUGH FRIDAY.
PRECIP CHANCES INCREASE LATE WEEK AS THE NEXT FRONTAL SYSTEM
APPROACHES FROM THE WEST.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/...
AS OF 1 PM FRI...VFR CONDITIONS EXPECTED THROUGH MOST OF THE
PERIOD. CLEAR SKIES FORECAST THIS EVENING. LOW PRESSURE WILL
APPROACH THE REGION FROM THE SOUTHWEST THIS WEEKEND. HIGH CLOUDS
WILL SPREAD IN THIS EVENING FOLLOWED BY MID DECK BY AFTER
MIDNIGHT. BOUNDARY LAYER WILL BE VERY DRY SO NO FOG FORECAST.
LOWER CLOUDS WILL SPREAD IN SATURDAY MORNING...FOLLOWED BY LIGHT
RAIN BY AFTERNOON. LIGHT AND VARIABLE WINDS OVERNIGHT...BECOMING
EAST 10 KNOTS OR LESS SATURDAY MORNING.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM FRI...HIGH CONFIDENCE IN SUB-VFR CONDITIONS SATURDAY
NIGHT INTO EARLY SUNDAY AS LOW PRESSURE TRACKS ALONG THE NC COAST
WITH WIDESPREAD RAIN AND LOW CIGS. IFR CEILINGS ARE LIKELY SAT
NIGHT INTO EARLY SUN. PRECIP WILL DIMINISH SUNDAY INTO SUNDAY
NIGHT AS LOW DEPARTS HOWEVER SOME LOWER CIGS MAY LINGER ESPCLY
THRU SUN EVENING. PRED VFR EXPECTED MON THROUGH WEDNESDAY AS HIGH
PRESSURE BUILDS INTO THE REGION.
&&
.MARINE...
SHORT TERM /THROUGH SATURDAY/...
AS OF 3 PM FRI...SMALL CRAFT SEAS HOLDING ON AT DIAMOND BUOY.
WILL EXTEND ADVISORY FOR A LITTLE LONGER...THROUGH 21Z.
MODELS IN CLOSE AGREEMENT IN THE SHORT TERM. LIGHT WINDS ACROSS
THE AREA TONIGHT WITH A VERY LIGHT PRESSURE GRADIENT ACROSS THE
AREA. LOW PRESSURE OVER NORTH GEORGIA SATURDAY MORNING WILL MOVE
NORTHEAST AND DISSIPATE AS A NEW LOW SPINS UP OFF THE NORTHERN
OUTER BANKS. WINDS WILL BECOME NORTHEAST OVER THE NORTHERN WATERS
TO SOUTHEAST OVER THE SOUTHERN WATERS. SPEEDS THROUGHOUT GENERALLY
10-15 KNOTS AND SEAS 2-3 FEET...EXCEPT 3-5 FEET OREGON INLET TO
OCRACOKE.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM FRI...AN AREA OF LOW PRESSURE IS FORECAST TO TRACK NE
ALONG THE NC COAST SAT NIGHT THEN DEPART TO THE NE SLOWLY SUN
INTO MON. AS LOW DEPARTS SAT NIGHT INTO SUN WINDS WILL BECOME
MORE N TO NW 15-25 KT. STRONGER NORTHERLY WINDS ON THE BACKSIDE OF
THE LOW WILL BUILD SEAS 5-8FT NORTH OF OCRACOKE SAT NIGHT AND
EARLY SUN. WNW WINDS WILL REMAIN GUSTY IN THE WAKE OF LOW MON AS
HIGH PRES BEGINS TO BUILD IN FROM THE W...SEAS WILL REMAIN 4 TO 6
FT OVER OUTER WATERS THRU MON. IMPROVING CONDITIONS TUE AS HIGH
BUILDS OVER THE WATERS WITH WINDS DIMINISHING TO 10 KTS OR LESS
AND SEAS SUBSIDING TO 2 TO 3 FEET. INCREASING SW FLOW 15-20KT TUE
NIGHT AND WED AS HIGH PRESSURE MOVES OFFSHORE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ152-
154.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...RF/CQD
AVIATION...HSA/CQD
MARINE...HSA/CQDHazardous weather outlook, Mar 18, 3:33 AM EDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 AM EDT FRI MAR 18 2016 NCZ029-044>047-079>081-090>095-098-103-104-190745- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 333 AM EDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:33 AM EDT | Small Craft Advisory | MHX | 11 hr | |
| Mar 18, 3:10 PM EDT | Small Craft Advisory | MHX | 110 min |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.